Per citar aquest document:
Scopus: 0 cites, Web of Science: 0 cites,
Maxima of Gamma random variables and other Weibull like distributions and the Lambert W function
Gasull, Armengol
Lopez-Salcedo, Jose A.
Utzet, Frederic

Data: 2015
Resum: In some applied problems of signal processing, the maximum of a sample of _2(m) random variables is computed and compared with a threshold to assess certain properties. It is well known that this maximum, conveniently normalized, converges in law to a Gumbel random variable; however, numerical and simulation studies show that the norming constants that are usually suggested are inaccurate for moderate or even large sample sizes. In this paper, we propose, for Gamma laws (in particular, for a _2(m) law) and other Weibull-like distributions, other norming constants computed with the asymptotics of the Lambert W function that significantly improve the accuracy of the approximation to the Gumbel law.
Drets: Tots els drets reservats.
Llengua: Anglès
Document: article ; recerca ; preprint
Matèria: extreme value theory ; Gamma distributions ; Lambert function ; Weibull-like distributions
Publicat a: TEST, Vol. 24 Núm. 4 (2015) , p. 714-733

DOI: 10.1007/s11749-015-0431-9

29 p, 1.3 MB

El registre apareix a les col·leccions:
Documents de recerca > Documents dels grups de recerca de la UAB > Centres i grups de recerca (producció científica) > Ciències > GSD (Grup de sistemes dinàmics)
Articles > Articles de recerca
Articles > Articles publicats

 Registre creat el 2016-01-12, darrera modificació el 2016-06-04

   Favorit i Compartir